Alert archive / Washington / Gale Warnings in 2016

Gale Warning 56, NWS Seattle, WA

June 21, 2016

NWS Seattle, WA issued this gale warning at Jun 21, 2016, 12:57 AM PDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2016, 12:57 AM PDT (07:57 UTC)
Expired
Jun 21, 2016, 3:00 AM PDT
In force
2 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

524 
WHUS76 KSEW 210757
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1257 AM PDT TUE JUN 21 2016

PZZ131-132-211600-
/O.UPG.KSEW.SC.Y.0146.000000T0000Z-160621T1600Z/
/O.NEW.KSEW.GL.W.0056.160621T0757Z-160621T1000Z/
/O.NEW.KSEW.SC.Y.0147.160621T1000Z-160621T1600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1257 AM PDT TUE JUN 21 2016

...GALE WARNING IN EFFECT UNTIL 3 AM PDT EARLY THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 3 AM PDT EARLY THIS MORNING. A SMALL CRAFT
ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN
EFFECT UNTIL 9 AM PDT THIS MORNING. THE SMALL CRAFT ADVISORY IS NO
LONGER IN EFFECT. 

* WINDS...WEST WINDS 25 TO 35 KNOTS. 

* WAVES/SEAS...WIND WAVES 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-211000-
/O.NEW.KSEW.SC.Y.0147.160621T0757Z-160621T1000Z/
ADMIRALTY INLET-
1257 AM PDT TUE JUN 21 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT EARLY THIS MORNING. 

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS. 

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-211200-
/O.CON.KSEW.SC.Y.0146.000000T0000Z-160621T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
1257 AM PDT TUE JUN 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-211200-
/O.CON.KSEW.SC.Y.0146.000000T0000Z-160621T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
1257 AM PDT TUE JUN 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...

* WINDS...SOUTHWEST WINDS 15 TO 30 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
1 follow-up statement
697 
WHUS76 KSEW 211007
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
307 AM PDT TUE JUN 21 2016

PZZ131-132-211815-
/O.EXP.KSEW.GL.W.0056.000000T0000Z-160621T1000Z/
/O.EXT.KSEW.SC.Y.0147.000000T0000Z-160622T0900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
307 AM PDT TUE JUN 21 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT WEDNESDAY...
...GALE WARNING HAS EXPIRED...

* WINDS...WEST WIND 20 TO 30 KNOTS EARLY...EASING TO 15 TO 25
  KNOTS THIS MORNING AND 10 TO 20 KNOTS IN THE AFTERNOON...THEN
  RISING TO 15 TO 25 KNOTS AGAIN TONIGHT.

* WAVES/SEAS...WIND WAVES 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-211300-
/O.EXP.KSEW.SC.Y.0147.000000T0000Z-160621T1000Z/
/O.NEW.KSEW.SC.Y.0148.160621T1007Z-160621T1300Z/
ADMIRALTY INLET-
307 AM PDT TUE JUN 21 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. 

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS EARLY THIS MORNING.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-211300-
/O.EXT.KSEW.SC.Y.0146.000000T0000Z-160621T1300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
307 AM PDT TUE JUN 21 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS EARLY THIS MORNING.

* WAVES/SEAS...WIND WAVES 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-211300-
/O.EXT.KSEW.SC.Y.0146.000000T0000Z-160621T1300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
307 AM PDT TUE JUN 21 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS EARLY THIS MORNING.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 20, 8:45 PM PDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jun 20, 8:45 PM PDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
845 PM PDT MON JUN 20 2016

.SYNOPSIS....A weak upper low just offshore will move through the
area tonight for a chance of showers. Weak high pressure will
build over the region Tuesday. Another upper level low will move
through the area Thursday night bringing showers Thursday and
Friday. A weak upper level ridge will build over Western
Washington for warmer and drier weather this weekend into early
next week.

&&

.SHORT TERM...The evening has been characterized mainly by clearing
skies, though there is still accas present and there has been a
persistent thunderstorm over the north Olympic peninsula. Another
thunderstorm in south Pierce county is moving north; it will
probably remain in or near the Cascades. The grids and forecasts
have already been updated.

Clouds are likely to increase over most areas late tonight as an
upper low moves east and onshore surface gradients rise. Showers on
Tuesday should be confined to the Cascades and there will be
afternoon clearing. Highs Tuesday will be in the mid 60s to mid 70s.

On Wednesday and Wednesday night a weak surface front will stall off
the coast and then move inland bringing a chance of precipitation
mainly to the coast and Olympics. Highs Wednesday will be similar to
Tuesday's.

Another upper level low will approach the coast Thursday and move
inland Thursday night. This will bring chance pops to the region
Thursday morning and likely pops in the afternoon and evening. Highs
on Thursday will be several degrees lower. Burke

.LONG TERM...Previous discussion...Models are indicating residual
showers, especially in the mountains, on Friday from the upper level
low moving out of the area. The GFS, ECMWF, and GEM models are all
showing an improving trend for the weekend and early next week with
a ridge building in and drier and warmer weather in store. Smith

&&

.AVIATION...Southwest flow aloft over Western Washington this
evening will veer to westerly tonight, as the upper low just
off the coast moves inland and a weak upper ridge moves into the
offshore waters. The air mass is somewhat moist and unstable, with
isolated thunderstorms over the mountains, but it will stabilize
in the next few hours. The mid and upper levels will dry, but a
moist low level marine layer will push inland tonight in
increasing onshore flow.

MVFR conditions should become widespread late tonight 10Z-13Z with
bases of marine stratocumulus probably around 012-016 in most
areas. The morning clouds will burn off late morning through
afternoon for VFR conditions with ceilings generally above 120.

KSEA...South to southwest wind 7-13 kt gusting 20 kt, probably
shifting to northwest 5-10 kt late Tuesday afternoon. Marine
stratus should push inland to KSEA tonight, giving BKN-OVC013beginning
around 10Z. McDonnal

&&

.MARINE...Onshore flow developed late today and will increase
through this evening with small craft advisory winds over the
outer coastal waters, the central and eastern Strait of Juan de
Fuca, and adjacent parts of Admiralty Inlet and the northern
inland waters.

Weaker onshore flow will continue Tuesday and Tuesday night. A weak
front will move through the coastal waters Wednesday, but onshore
flow will prevail through the end of the week. McDonnal

&&

.SEW Watches/Warnings/Advisories...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Tuesday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From Point Grenville To Cape Shoalwater 10
     To 60 Nm-Northern Inland Waters Including The San Juan
     Islands.

     Small Craft Advisory until 9 AM PDT Tuesday for Central U.S.
     Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
     Strait Of Juan De Fuca.

     Small Craft Advisory until midnight PDT tonight for Admiralty
     Inlet.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:57 AM PDTSmall Craft AdvisorySEW26 hr
Jun 21, 3:07 AM PDTSmall Craft AdvisorySEW3 hr

Nearby

Gale Warnings in Washington, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.